Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 128, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 12, 2002, 1:47 AM MDT for Union County, New Mexico. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2002, 1:47 AM MDT (07:47 UTC)
- Expired
- Jul 12, 2002, 2:45 AM MDT
- In force
- 58 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS55 KABQ 120747 SVRABQ NMC059-120845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 146 AM MDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 245 AM MDT * AT 145 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF CLAYTON...MOVING SOUTHWEST AT AROUND 25 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO NICKEL SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. HIGH WINDS AND LARGE HAIL CAN SPREAD QUICKLY ACROSS OPEN RANGELAND. LAT...LON 3647 10316 3658 10333 3609 10379 3610 10335
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:29 PM MDT, 10 hours 18 minutes earlier.
Area forecast discussion, Jul 11, 3:29 PM MDT, 10 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT THU JUL 11 2002 NOT MUCH HAS CHANGED SINCE PREVIOUS FORECAST...EXPECTED ANOTHER ROUND F THE SHOWERS AND THUNDERSTORMS ACROSS THE CWA AGAIN THIS EVENING...AFTER SUNSET SHOULD BEGIN TO SEE A DECREASE IN THE ACTIVITY. AS UPR LVL RDG BEGINS TO BUILD INTO THE STATE FROM THE NORTHWEST SHOULD BEGIN TO SEE A DECREASE IN AREAL COVERAGE OF THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS CWA THROUGH THE WEEKEND. STILL CANNOT RULE OUT AN OCCASIONAL SHOWER OR THUNDERSTORM ACROSS THE CWA THROUGH THE REMAINDER OF THE SHORT TERM FORECAST. PLENTY OF LOW LEVEL MOISTURE TO HANG AROUND...SO AFTERNOON HEATING MAY KICK OFF SOME ISOLATED ACTIVITY...HOWEVER MORE WIDESPREAD ACTIVITY SHOULD BE SUPPRESSED BY SUBSIDENCE UNDER THE H5 RDG. FOR THE EXTENDED...WILL NOT MAKE MAJOR CHANGES. AVN ADVERTISING AN UPR LVL LOW MEANDERING AROUND THE STATE...HOWEVER IT DOES NOT SHOW ANY PROGRESSIVE SIGNS. THIS LEADS ME TO CONCLUDE THAT MODELS MAY NOT BE HANDLING THE SITUATION WELL AT ALL...SO AT THIS TIME WILL NOT MAKE CHANGES TO THE EXTENDED...AS I HAVE NO EVIDENCE TO SUPPORT SUCH A CHANGE THEREFORE I WILL NOT WAFFLE. ABQ BB 066/093 066/094 067 16412 SAF BB 058/088 058/089 059 16433 TCC BB 065/089 065/089 066 16321= .ABQ...NONE. MARTIN
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:47 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 58 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.